Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 263, NWS Atlanta, GA

July 31, 2010Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 7:38 PM EDT for Putnam County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2010, 7:38 PM EDT (23:38 UTC)
Expired
Jul 31, 2010, 8:30 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:40 PM EDTTSTM WND DMGEatonton, GASEVERAL TREES DOWN IN EATONTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:31 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS52 KFFC 312338
SVRFFC
GAC237-010030-
/O.NEW.KFFC.SV.W.0263.100731T2338Z-100801T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN CENTRAL GEORGIA

* UNTIL 830 PM EDT

* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTHWEST OF PHOENIX TO 9 MILES WEST OF EATONTON...MOVING
  SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLARD...STANFORDVILLE...WARFIELD...RESSEAUS CROSSROADS...
  ROCKVILLE...FLAT ROCK AND PLANT HARLEE BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3326 8324 3320 8327 3317 8332 3319 8341
      3318 8354 3343 8353 3348 8328 3346 8326
      3339 8322 3339 8318 3334 8314 3331 8314
TIME...MOT...LOC 2338Z 315DEG 19KT 3347 8332 3333 8352

$$
1 follow-up statement
607 
WWUS52 KFFC 010020
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT SAT JUL 31 2010

GAC237-010030-
/O.CON.KFFC.SV.W.0263.000000T0000Z-100801T0030Z/
PUTNAM GA-
820 PM EDT SAT JUL 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT 
FOR SOUTHEASTERN PUTNAM COUNTY...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROCKVILLE TO PLANT HARLEE BRANCH...MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

N ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING 
IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3331 8314 3329 8321 3327 8322 3326 8324
      3320 8327 3317 8332 3319 8341 3318 8354
      3333 8330 3339 8322 3339 8319 3334 8314
TIME...MOT...LOC 0020Z 315DEG 19KT 3331 8313 3317 8333

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:58 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 31, 2:58 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SAT JUL 31 2010

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
DOMINATING RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL DRIFT EVER
SO SLOWLY EASTWARD THIS WEEKEND AND TAKE UP RESIDENCE OVER THE
MISSISSIPPI VALLEY FOR THE ENTIRE WEEK.  TO THE EAST OF THAT LARGE
HIGH...NORTHWEST FLOW WILL ALLOW A MINOR IMPULSE TO SLIDE INTO
NORTHERN GEORGIA TODAY AND TOONIGHT...BUT WITH HEIGHTS INCREASING
EACH DAY...PRECIP CHANCES CORRESPONDINGLY DECREASE.  HIGH HEAT AND
HUMIDITY WILL PERSIST THROUGH AT LEAST THE EARLY PART OF THE
WEEK...SO WILL CONTINUE HEAT ADVISORY AND HIGH HEAT WARNING INTO
MONDAY.  WILL ADJUST THE AREAS OF EACH...HOWEVER...TO REFLECT THE
SLIGHTLY COOLER TEMPS.  ADVISORY AND WARNING AREAS WILL BOTH BE
SHIFTED SOUTH BY A COUPLE ROWS OF COUNTIES.

MAV POPS FOR AFTERNOON CONVECTION ARE BELOW 10 PERCENT SUNDAY AND
MONDAY.  GIVEN THE HIGH HUMIDITY AND TEMPS CANNOT RULE OUT ISOLATED
CONVECTION EACH AFTERNOON AND EARLY EVENING...SO WILL BUMP THOSE POPS UP A
BIT.  OTHERWISE...PERSISTENCE IS THE EXPECTATION AND CONFIDENCE IS
HIGH.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
WILL NOT HAVE TO MAKE MUCH ADJUSTMENT TO THE EXTENDED PORTIONS...AS
THE STATIC PATTERN CONTINUES.  TEMPS LOOK LIKE THEY WILL GRADUALLY
CLIMB AGAIN BY MID-WEEK...SO HEAT ADVISORY AND WARNING AREAS WILL
LIKELY SHIFT NORTH AGAIN.  AFTERNOON AND EVENING THUNDERSTORMS WILL
REMAIN IN THE PICTURE EACH DAY THROUGH SATURDAY.

MODELS RADICALLY DIFFERENT ON TOPICAL ACTIVITY.  NOT BITING ON GFS'S
TROPICAL SYSTEM ENTERING THE CARIBBEAN BY SATURDAY.  ECMWF HAS NO
SUCH FEATURE AND CANADIAN TAKES ITS VERSION OF IT WELL INTO THE
ATLANTIC.

&&

.AVIATION...
18Z TAF DISCUSSION...
STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH
BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND
THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING
OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA.
THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE
ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN
AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND
HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL
GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE
CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO
CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY
WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL
GO CALM TONIGHT THROUGH SUNDAY MORNING.

//ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  97  75  96  74 /  60  20  20  20  10
ATLANTA         75  96  76  95  78 /  30  20  20  10  10
BLAIRSVILLE     69  93  70  89  69 /  50  30  20  20  10
CARTERSVILLE    69  98  70  97  72 /  40  30  20  20  10
COLUMBUS        78 102  79  98  79 /  20  20  20  10  10
GAINESVILLE     74  94  75  93  75 /  50  30  20  20  10
MACON           74  99  76  98  75 /  50  20  20  20  10
ROME            71  99  71  99  72 /  30  30  20  20  10
PEACHTREE CITY  70  95  72  96  72 /  30  20  20  10  10
VIDALIA         78  98  77  95  78 /  30  30  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...
GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER...
MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...
PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES...
WILKINSON.

SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
DADE...DAWSON...DEKALB...DOUGLAS...EMANUEL...FANNIN...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HENRY...JACKSON...JASPER...JEFFERSON...
JOHNSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...
WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...
WILKES...WILKINSON.

&&

27
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SAT JUL 31 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL
OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER
LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST.

.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT
TONIGHT.

.OTHER HAZARDS...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL
GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND
PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY
STATEMENTS FOR ADDITIONAL DETAILS.

.DISCUSSION...
INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY
AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES
CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY
INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH
GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD
RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH
A FEW STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT
LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jul 31, 6:38 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SAT JUL 31 2010

GAZ049-312315-
638 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MORGAN
COUNTY UNTIL 715 PM EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN BOSTWICK AND HARD LABOR CREEK STATE
PARK...MOVING SOUTHEAST AT 15 MPH.

DIME-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19
Local storm report, Jul 31, 7:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     8 S DUBLIN              32.42N 82.90W
07/31/2010                   LAURENS            GA   EMERGENCY MNGR

            6-10 TREES DOWN AROUND THE COUNTY...MAINLY SOUTH OF
            DUBLIN BETWEEN DEXTER AND RENTZ. A FEW TREES ALSO DOWN IN
            EAST DUBLIN.

&&

LPR
Special weather statement, Jul 31, 7:09 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT SAT JUL 31 2010

GAZ037-312330-
709 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 TO 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN SOUTHERN OCONEE COUNTY UNTIL 730 PM
EDT...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SOUTHERN OCONEE COUNTY FROM BARNETT
SPRINGS TO SOUTH OF FARMINGTON...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. WIND
GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...FREQUENT
CLOUD-TO-GROUND LIGHTNING CONTINUES ACROSS SOUTHERN OCONEE COUNTY.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Local storm report, Jul 31, 7:18 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 E MONROE              33.79N 83.63W
07/31/2010                   WALTON             GA   COUNTY OFFICIAL

            MANY TREES DOWN IN EASTERN SIDE OF COUNTY.

&&

LPR
Special weather statement, Jul 31, 7:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT JUL 31 2010

GAZ061-312345-
719 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN HANCOCK COUNTY UNTIL 745 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWELTON...MOVING SOUTHEAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jul 31, 7:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT SAT JUL 31 2010

GAZ059-060-010030-
733 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND 40 MPH WINDS IN PUTNAM AND JASPER COUNTIES UNTIL 830
PM EDT...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO NORTHERN PUTNAM AND NORTHEASTERN
JASPER COUNTY.  THESE THUNDERSTORMS EXTEND FROM SHADY DALE...TO
GREENSBORO...AND ARE MOVING SOUTHEAST AT 10 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:51 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson24 min
Jul 31, 2:10 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens50 min
Jul 31, 2:15 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen45 min
Jul 31, 3:02 PM EDTSevere Thunderstorm WarningFFCLaurens43 min
Jul 31, 3:55 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen, Wheeler35 min
Jul 31, 4:34 PM EDTSevere Thunderstorm WarningFFCToombs41 min
Jul 31, 6:00 PM EDTSevere Thunderstorm WarningFFCBarrow30 min
Jul 31, 6:15 PM EDTSevere Thunderstorm WarningFFCOconee, Walton45 min
Jul 31, 6:56 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.